Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Sertraline

(4 Posts)

Does this generally cause sun sensitivity?
My DS2 (17 with autism) has been on it for a few months now for his anxiety (and it's working brilliantly) .

We have just spent a few days camping.. and even in the dire weather we have had, he has managed to get the worst sunburned face from what can only have been a few scattered hours of sunshine ..and I did put sun screen on him! He hasn't even noticed,as he is very unaware of body sensation but I feel so guilty every time I look at his very very burned face sad

I had no idea.. I have looked it up and it's listed as a side affect for 'a few people'

We are off abroad on thursday and I'm wondering what the hell we can get that will protect him!

Andallmyhopeisgone Mon 18-Aug-14 23:07:44

It does cause sun sensitivity, most SSRI and similar antidepressants do. I'm not sure if it's in most people or just a few. No one told me this either until I got burnt, don't blame yourself. I hope it heals soon, get lots of aloe vera cream on it.

Andallmyhopeisgone Mon 18-Aug-14 23:10:32

Nivea sunblock's meant to be good, or maybe ask GP what's best.
Maybe a hat too if he'll wear one.

temporaryusername Tue 19-Aug-14 01:58:08

You could look into getting Ultrasun which is meant to last all day unless you're swimming, also some of the other brands do 'once' formulations. I would think he'll need a high factor but also more regular applying of the normal kind which might not be fun which is why a once a day could be good. At least he won't have to worry about re-applying over make up!

GP might know if anything more is needed - or even pharmacist.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now